Riemann Invariants and Rank-k Solutions of Hyperbolic Systems

A. Michel Grundland, Benoit Huard

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)
2 Downloads (Pure)

Abstract

In this paper we employ a "direct method" in order to obtain rank-k solutions of any hyperbolic system of first order quasilinear differential equations in many dimensions. We discuss in detail the necessary and sufficient conditions for existence of these type of solutions written in terms of Riemann invariants. The most important characteristic of this approach is the introduction of specific first order side conditions consistent with the original system of PDEs, leading to a generalization of the Riemann invariant method of solving multi-dimensional systems of PDEs. We have demonstrated the usefulness of our approach through several examples of hydrodynamic type systems; new classes of solutions have been obtained in a closed form.
Original languageEnglish
Pages (from-to)393-419
JournalJournal of Nonlinear Mathematical Physics
Volume13
Issue number3
DOIs
Publication statusPublished - 2006

Fingerprint Dive into the research topics of 'Riemann Invariants and Rank-k Solutions of Hyperbolic Systems'. Together they form a unique fingerprint.

Cite this